Florida, 2010Hail and Damaging Winds in Florida, June 19, 2010
June 19, 2010 · NWS MLB · 4 events in 3 counties and zones
The collision of the East Coast and Gulf Coast sea breeze boundaries over the central Florida interior resulted in several storms which produced damaging winds and penny sized hail from Oviedo to Orlando to St. Cloud.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The collision of the East Coast and Gulf Coast sea breeze boundaries over the central Florida interior resulted in several storms which produced damaging winds and penny sized hail from Oviedo to Orlando to St. Cloud. Trees fell onto two mobile homes and produced minor damage. A young boy in one of the mobile homes sustained minor injuries to his arm as a tree crashed onto the home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 19, 12:47 PM EST, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 12:47 PM EST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EDT SAT JUN 19 2010
.DISCUSSION...
REMAINDER OF THIS AFTERNOON-EVENING...CONVECTION SLOW TO START BUT
LOTS OF INSTABILITY AND MOISTURE TO WORK WITH SO ONCE STORMS DEVELOP
COVERAGE WILL INCREASE WITH STORMS LASTING INTO THE EARLY EVENING
OVER THE INTERIOR WHERE BEST BOUNDARY INTERACTIONS ARE EXPECTED TO
OCCUR.
OVERNIGHT...ONCE CONVECTION DIES DOWN AND THE DEBRIS CLOUDS
DISSIPATE LOOKING AT MOSTLY CLEAR SKIES. TEMPERATURES SHOULD SLOWLY
DECREASE DUE TO HIGH MOISTURE CONTENT OF THE LOWER LAYERS BUT WITH
SKIES CLEARING A LIGHT LAND BREEZE MAY DROP LOWS IN A FEW SPOTS
ALONG THE COAST BREVARD SOUTH A COUPLE OF DEGREES BEFORE SUNRISE BUT
GENERALLY OVERNIGHT LOWS EXPECTED TO BE IN THE LOWER 70S.
SUNDAY...WITH THE SURFACE RIDGE AXIS SLOWLY SHIFTING UP THE
PENINSULA AND MORE OF AN EASTERLY FLOW STARTING TO TAKE OVER...
SEA BREEZES SHOULD DEVELOP ALONG THE IMMEDIATE COAST BREVARD SOUTH
BY EARLY AFTERNOON AND PUSH INLAND THE REST OF THE AFTERNOON.
ISOLATED STORMS EARLY/MID AFTERNOON ALONG THE COAST CAPE SOUTH
TRANSITIONING INLAND MID AND LATE AFTERNOON. WITH THE SURFACE RIDGE
AXIS OVER THE NORTHERN CWA THE SEA BREEZE MAY BE A LITTLE SLOWER TO
GET GOING NORTH OF THE CAPE.
MON...THE SURFACE RIDGE AXIS STILL NORTH WILL DRIFT A BIT FURTHER
EASTWARD INTO THE WESTERN ATLC. THIS WILL ALLOW WINDS TO BACK AND
BECOME MORE UNIFORMLY EASTERLY FROM THE SURFACE THROUGH 10.0 KFT. AS
A RESULT OF THIS AND A MORE DIRECTIONAL STEERING COMPONENT OUT OF
THE EAST...AREAS ALONG THE COAST WILL SEE A DECREASE IN SHOWER/STORM
CHANCES WITH BEST CHANCES HERE LATE MORNING AND EARLY AFTERNOON. AS
THE EAST COAST SEA BREEZE BOUNDARY PUSHES MORE RAPIDLY INLAND ON
THIS DAY...INTERIOR PORTIONS OF EAST CENTRAL FLORIDA WILL SEE
GREATER PRECIPITATION CHANCES IN THE MID-LATE AFTERNOON WITH STORMS
PILING UP IN WEST-CENTRAL FLORIDA LATE IN THE DAY AND EVENING.
TUE-FRI...RELATIVELY DRIER AIR WILL FILTER INTO THE REGION ON TUE
WITH THE LOWEST CHANCE FOR PRECIPITATION (FOR NOW) IN THE EXTENDED
AND WILL KEEP POPS AT 30%. THE GFS REMAINS ADAMANT ON BRINGING
ACROSS THE SOUTHERN PENINSULA AN INVERTED TROUGH/EASTERLY WAVE ON
WED WITH MUCH DEEPER MOISTURE LINGERING AROUND THROUGH FRIDAY. THE
ECMWF KEEPS THIS WAVE FURTHER SOUTH. IF THE GFS IS CORRECT...MORE
HUMID CONDITIONS AND INCREASED RAINFALL CHANCES WILL PREVAIL. IF
HOWEVER THE ECMWF IS CORRECT THEN DRIER CONDITIONS MAY PERSIST PAST
TUE INTO LATE WORK-WEEK. FOR NOW...WILL NOT MAKE ANY MAJOR CHANGES TO
THIS PERIOD AND KEEP LOW END POP CHANCES (~30%) ACROSS THE BOARD
WED-FRI. MAX TEMPERATURES ARE FORECAST TO BE NEAR CLIMO IN THE LOWER
90S INTERIOR AND UPPER 80S TO NEAR 90 DEGREES ALONG THE COAST.
ONSHORE FLOW WILL ALLOW MIN TEMPERATURES TO REMAIN A FEW TO SEVERAL
DEGREES ABOVE CLIMO IN THE MIDDLE/UPPER 70S. &&
.AVIATION...
LIGHTNING STORMS THROUGH EARLY EVENING THEN A FEW STORMS AS LEFT
OVER BOUNDARIES CONTINUE TO COLLIDE BUT MOST/ALL OF THE CONVECTION
SHOULD BE OVER BY MIDNIGHT. DEBRIS CLOUDS DISSIPATING AFTER MIDNIGHT
WITH SKIES BECOMING MOSTLY CLEAR AFTER 06Z. WITH AN EARLIER START TO
THE EAST COAST SEA BREEZE SUNDAY MVFR STORMS/SHOWERS SHOULD MOVE
ACROSS THE COASTAL AREAS EARLY AFTERNOON...TRANSITIONING TO THE
INTERIOR MID/LATE AFTERNOON.
&&
.MARINE...
TONIGHT-SUNDAY...LIGHT WINDS BECOME SOUTH SOUTHEAST AROUND 10 KNOTS
SUNDAY AS SURFACE RIDGE AXIS SHIFTS NORTH OF THE AREA. STORMS
VICINITY OF THE GULF STREAM OVERNIGHT. SEAS 2 FEET OR LESS WITH
SOUTH TO SOUTHEAST WINDS OFFSHORE WITH SEA BREEZE COMPONENT
PRODUCING MORE OF A SOUTHEAST TO EAST WIND OVER THE NEARSHORE WATERS
IN THE AFTERNOON.
MON-FRI...SEAS BEGIN GRADUALLY BUILDING TUESDAY IN RESPONSE TO
STRONGER PRESSURE GRADIENT ASSOCIATED WITH WAVE PROGGED TO MOVE
ACROSS BAHAMAS AND INTO GULF DURING THE WEEK AND REMAIN IN 5 TO 6 FT
RANGE INTO FRIDAY. IF THE WAVE DOES NOT DEVELOP AS AGRESSIVELY AS
INDICATED IN THE GFS THEN SEAS MAY BE LOWER.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 88 75 89 / 20 50 20 50
MCO 75 90 74 91 / 20 60 20 50
MLB 74 87 77 88 / 20 50 20 40
VRB 76 87 76 89 / 20 50 20 40
LEE 73 91 75 91 / 20 60 20 60
SFB 75 90 76 92 / 20 60 20 50
ORL 74 90 76 91 / 20 60 20 50
FPR 75 88 75 89 / 20 50 20 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM...WIMMER
LONG TERM....HAGEMEYER
Hazardous weather outlook, Jun 19, 4:48 AM EST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
548 AM EDT SAT JUN 19 2010
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
548 AM EDT SAT JUN 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
DAYTIME HEATING OF A MOIST AIR MASS WILL LEAD TO SCATTERED TO
NUMEROUS LIGHTNING STORMS THIS AFTERNOON. THE PRIMARY FOCUS WILL
BE THE EAST AND WEST COAST SEA BREEZE BOUNDARIES...WITH THE
HIGHEST STORM COVERAGE OCCURRING ACROSS THE INTERIOR. HOWEVER...
COASTAL SECTIONS WILL HAVE A CHANCE FOR STORMS ALONG THE SLOWLY
INLAND MOVING SEA BREEZE.
THE PRIMARY HAZARD WILL BE FREQUENT TO EXCESSIVE LIGHTNING
STRIKES. ALTHOUGH THERE HAVE BEEN NO REPORTS OF PEOPLE BEING
STRUCK BY LIGHTNING THE PAST FEW DAYS...SEVERAL STRUCTURAL FIRES
HAVE BEEN CAUSED BY LIGHTNING. A FEW STORMS MAY ALSO PRODUCE 50-60
MPH WINDS AND SMALL HAIL. YOU SHOULD MOVE INDOORS AT THE FIRST
SIGN OF A DEVELOPING STORM IN YOUR VICINITY.
...FLOOD IMPACT...
WEAK WINDS THROUGH THE ATMOSPHERE WILL LEAD TO VERY SLOW STORM
MOTION. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED
AGAIN THIS AFTERNOON...CAUSING PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING.
...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WITH FREQUENT TO EXCESSIVE LIGHTNING AND STRONG
OUTFLOW WINDS WILL OCCUR ACROSS EAST CENTRAL FLORIDA THIS
AFTERNOON. THE GREATEST COVERAGE SHOULD BE INLAND FROM THE COAST
BUT A FEW STORMS MAY PUSH OFFSHORE.
IF YOU GO BOATING DURING THE FLORIDA WET SEASON...IT IS USUALLY A
GOOD IDEA TO WRAP THINGS UP AROUND MIDDAY...UNLESS YOU ARE
PREPARED TO AVOID OR RIDE OUT A STRONG STORM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED AFTERNOON LIGHTNING STORMS CAN BE EXPECTED SUNDAY WITH
THE MAIN HAZARD BEING LIGHTNING STRIKES. A DEEP ONSHORE FLOW IS
EXPECTED TO DEVELOP EARLY NEXT WEEK AND BRING SOME DRIER AIR AND
LOWER RAIN CHANCES. THE POSSIBILITY FOR OVERNIGHT AND MORNING
COASTAL SHOWERS WILL INCREASE LATER NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
KELLY
In the hours before
Special weather statement, Jun 19, 5:42 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
642 PM EDT SAT JUN 19 2010
FLZ045-192330-
ORANGE-
642 PM EDT SAT JUN 19 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER WESTERN ORANGE COUNTY...
* UNTIL 730 PM EDT.
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER UNIVERSAL
STUDIOS...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BAY HILL...BELLE ISLE...DOCTOR PHILLIPS AND
ORLOVISTA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2864 8140 2843 8129 2836 8149 2852 8158
TIME...MOT...LOC 2242Z 243DEG 5KT 2848 8144
Special weather statement, Jun 19, 5:53 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
653 PM EDT SAT JUN 19 2010
FLZ041-044-192330-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
653 PM EDT SAT JUN 19 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...
EASTERN LAKE COUNTY
* UNTIL 730 PM EDT.
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
DELAND TO ORANGE CITY AND DE BARY...NEARLY STATIONARY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2908 8124 2884 8120 2884 8133 2884 8136
2887 8136 2884 8140 2907 8139
TIME...MOT...LOC 2253Z 000DEG 3KT 2901 8129 2894 8128
2888 8134Special weather statement, Jun 19, 6:27 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
727 PM EDT SAT JUN 19 2010
FLZ045-046-200015-
ORANGE-SEMINOLE-
727 PM EDT SAT JUN 19 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...
SOUTH CENTRAL SEMINOLE COUNTY...
* UNTIL 815 PM EDT.
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
WINTER SPRINGS TO JUST NORTH OF THE ORLANDO INTERNATIONAL AIRPORT.
THE LINE WAS NEARLY STATIONARY.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...FERN PARK...PINE CASTLE AND UNION
PARK.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2873 8109 2838 8116 2838 8141 2873 8134
TIME...MOT...LOC 2326Z 270DEG 1KT 2864 8126 2847 8129
Thunderstorm Wind, Orange
- When
- June 19, 6:35 PM EST
- Where
- Orange County, 0.75 mi ENE of Union Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 28.573, -81.268
Sea breeze boundaries collided and produced a severe thunderstorm which damaged several mobile homes within the Colonial Village Mobile Home Park in Orlando. The winds downed several trees, damaged siding and gutters on several mobile homes and destroyed a car port.
Hail, Orange
- When
- June 19, 6:45 PM EST
- Where
- Orange County, 2.54 mi ENE of Union Park
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 28.590, -81.245
Penny sized hail was observed during a thunderstorm, near the intersection of Dean Road and University Boulevard by a citizen.
Thunderstorm Wind, Osceola
- When
- June 19, 7:00 PM EST
- Where
- Osceola County, 1.49 mi NE of Ashton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 28.266, -81.234
Severe thunderstorm winds knocked down several 20 to 40 foot tall trees. Minor damage to a fence also occurred.
Thunderstorm Wind, Seminole
- When
- June 19, 7:10 PM EST
- Where
- Seminole County, 1.38 mi SW of Jones Lndg
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 28.618, -81.198
Colliding sea breeze boundaries created a locally severe thunderstorm whose winds toppled a tree onto a mobile home in the Palm Valley Mobile Home Park in Oviedo. A young boy in the home experienced minor injuries to his arm as a result of the falling tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 19 to 23, 201033 injured · 21 events
- Damaging Winds in Nebraska, June 19, 20101 death · 61 kt wind · 4 events
- Hail and Damaging Winds in Georgia, June 19, 20102 injured · $3.2 million · 1.75 in hail · 12 events
- Tornado and Flash Flooding in Kansas, June 19 to 20, 2010$295,000 · EF1 · 52 events
- Flash Flooding and Hail in Kansas, June 19, 20105 injured · $84,000 · 2.25 in hail · 45 events
- Hail in South Dakota, June 19, 2010$1.0 million · 2 in hail · 3 events
- High Wind in New Mexico, June 19, 2010$400,000 · 51 kt wind · 1 event
- Hail and Damaging Winds in Alabama, June 19, 20101 injured · $69,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Missouri, June 19, 2010$63,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, June 19, 2010$107,000 · 1 in hail · 6 events
- Flash Flood and Hail in Mississippi, June 19 to 20, 2010$65,000 · 1 in hail · 10 events
- Damaging Winds in Florida, June 19, 2010$34,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228144, 228158, 228154, 228150.